Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online
Ask a Dentist   »  

Bumps on back of tongue, painful, vomited due to new medication. Not smoking or drinking

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I have some bumps on the back of my tongue. They aren't really painful, but I am just concerned that they may be a symptom of something more serious (or perhaps I am becoming a hypochondriac from all of the research I have been doing!). The bumps are way in the back of my tongue; I can feel them if I stick my finger way in the back of my mouth. They are more annoying than anything and feel like I have popcorn kernals stuck back there. I have vomited a few times as a result of a new medication and I am a drinker, but don't smoke or do drugs. Can you help?
Thank you so much.
Posted Thu, 20 Sep 2012 in Dental Health
Answered by Dr. Ashish Mittal 1 hour later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     26 year old female
•     Known case of anxiety disorder and PCOS
•     Currently on fluoxetine, fentramine and multivitamins
•     Complaints of: bumps on the back of my tongue.

First it is difficult to say about severity of these bumps. These bumps may be normal like taste buds or some localized swelling. Considering your age, these are benign lesion in most of the cases (if present).

Hypochondriasis is also a type of anxiety disorder in which person become excessively anxious for some somatic complaints. In anxiety, sensation become more sharp, like we hear loud sound (tic-tic) of wall clock in presence of anxiety. Similarly it happen with every body sensations.

But presence of anxiety can not rule out other problems. It is better to get examined these lesion from ear-nose-throat (ENT) specialist. If specialist consider these lesions benign or non problematic then stop worrying about them.

Same time it is better to stop alcohol or use it not more than once in a week as it is known to increase anxiety and hypochondriac symptoms.

Fluoxetine is a good medicine for anxiety and will relieve your symptoms (if it is because of anxiety/hypochondriasis). Fluoxetine may cause nausea or vomiting at start of treatment.

If it is possible, then in my opinion it is better to stop fentramine as it may increase anxiety in some cases.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor